Thunderstorm Wind, Kemper
- When
- July 25, 5:00 PM CST
- Where
- Kemper County, Porterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.683, -88.467
Five trees were blown down.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SUN JUL 25 2004 .SYNOPSIS... WARM MID LEVEL RIDGING WITH 500MB HGTS/TEMPS 591DM/-7C OVER THE LOWER MS VALLEY PERSISTING A LITTLE LONGER THAN EXPECTED BUT NOW RETROGRADING INTO S TX TONIGHT. UPPER TROUGH AXIS MOVING SEWD DOWN THE MO VALLEY WILL TURN TOWARD THE GREAT LAKES AND PUSH SURFACE FRONTAL BOUNDARY ALONG KOUX-KTXK LINE SWD TO THE I-20 CORRIDOR LATE TONIGHT(12 HOURS SLOW) THEN I-10 VICINITY FOR MONDAY NIGHT. LOOK FOR SURFACE BOUNDARY TO STALL WITH SOME HEAVY RAIN POTENTIAL IN SRN MS MONDAY EVENING...FRONT SHOULD MOVE OFFSHORE BY TUESDAY WHEN SURFACE LOW DEVELOPS OVER N CENTRAL GULF AND HEADS TOWARD SRN GA WEDNESDAY. && .SHORT TERM... AFTERNOON SBCAPES 4000-4500J/KG HELPING TO FIRE STORMS ACROSS CWFA AS RIDGING BREAKS DOWN ALOFT. SHOULD SEE SLOW SWD DRIFT TO STORMS E OF THE NATCHEZ TRACE PARKWAY AND EWD MOTION AT 15 MPH FOR THE NW HALF OF THE AREA. LACK OF SHEAR AND BETTER LAPSE RATES SHOULD PRECLUDE MOST STORMS FROM REACHING SEVERE LEVELS BUT AN ISOLATED PULSE ONE NOT OUT OF THE QUESTION THROUGH SUNSET. UNLESS WE SEE A LITTLE BETTER ORGANIZATION ALONG THE FRONT...WILL NOT MENTION SEVERE FOR THE EVENING. WILL KEEP MENTION OF LOCALLY HEAVY RAINFALL FOR THE HIGHWAY 82 CORRIDOR CLOSER TO FRONT WHERE BOUNDARY INTERACTIONS MOST PROBABLE. SOME ACTIVITY EXPECTED TO PERSIST INTO THE LATE NIGHT AND WILL KEEP ISOLATED IN FOR OVERNIGHT. ON MONDAY...EXPECT SURFACE BOUNDARY ALONG I-20 IN THE MORNING TO PRESS SWD DURING HEAT OF THE DAY AND WILL GO FOR LIKELY POPS SERN MS MONDAY AFTERNOON. MODELS KEEPING SLUG OF WWD MOVING TROPICAL AIR FROM THE BAHAMAS WELL S OF THE AREA ACROSS THE MIDDLE AND SRN GULF THROUGH TUESDAY. ABUNDANT MOISTURE(PWATS JUST ABOVE 2) AND K-INDEXES 35+ SHOULD STILL BE GOOD FOR NUMEROUS ONE HALF TO ONE INCH RAIN TOTALS WITH LOCALLY UP TO 2+ INCHES POSSIBLE TONIGHT AND MONDAY. OTHERWISE... EXTENSIVE POST-FRONTAL CLOUD COVER SHOULD HOLD TEMPS IN THE 80S MOST LOCATIONS MONDAY. EXPECT 65-70 DEGREES MUCH OF THE CWFA MONDAY NIGHT WITH LESS HUMID IN THE AFTERNOON TUESDAY. && .LONG TERM... WEDNESDAY AND THURSDAY STILL APPEAR TO BE THE DRY WITH TEMPORARY WNW FLOW ALOFT AS LOW LEVEL RICHER THETA-E(340K AT 850MB) AIR HUGS THE COAST BEFORE STARTING NWD PUSH AGAIN THURSDAY NIGHT. SHOULD SEE DECENT MOISTURE ADVECTION BACK INTO THE REGION FRIDAY AND LEFTOVER BOUNDARY LIFTS N OF THE AREA FOR SATURDAY THROUGH MONDAY. NORMAL LATE JULY TEMPERATURES AND DIURNAL RAIN CHANCES SHOULD BE THE STORY OVER NEXT WEEKEND. MORE ACTIVE TROPICAL ELYS EXPECTED NEXT WEEK AS THE ITCZ FINALLY WORKS ITS WAY INTO THE SRN CARIBBEAN SO ATTENTION WILL START TO SHIFT THAT DIRECTION AS WE HEAD INTO AUGUST. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 69 90 / 40 50 10 10 MERIDIAN 72 89 68 89 / 40 60 20 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 108 PM CDT SUN JUL 25 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261808- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 108 PM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. WIND GUSTS TO 45 MPH...HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTING WILL BE POSSIBLE. MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE LOWER AND MID 90S AROUND THE REGION. THE COMBINATION OF AFTERNOON HEATING...PLENTY OF MOISTURE AND A SLOW MOVING COLD FRONT MAY LEAD TO STRONG THUNDERSTORMS. WEAK WINDS ALOFT WILL MAKE STORMS NEARLY STATIONARY... BUT CAPABLE OF PRODUCING DOWNBURST WIND GUSTS...PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL WILL ALSO BE A RISK. ...FLOODING... HEAVY RAIN AND PONDING CAN BE EXPECTED WITH ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP AROUND THE REGION THROUGH MONDAY. THE ATMOSPHERE WILL REMAIN MOIST FOR AT LEAST ONE MORE DAY...SO THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH PER HOUR WILL BE POSSIBLE. PERIODS OF HEAVY RAIN IN A SHORT PERIOD OF TIME MAY LEAD TO PONDING OF WATER ON ROADWAYS ...AS WELL AS MINOR FLOODING OF CULVERTS...DITCHES AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... WITH THE COLD FRONT EXPECTED TO SLOWLY SINK SOUTH AND SETTLE OVER SOUTHEAST MISSISSIPPI...STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY AFTERNOON. WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL REMAIN THE PRIMARY RISKS. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
6 thunderstorm wind. Local standard time, as filed.
Five trees were blown down.
Numerous trees were blown down around Lauderdale. Twenty to Thirty trees were blown down on Minnow Bucket Road.
A few trees and traffic lights were blown down.
Numerous trees were blown down along Highway 13.
Twelve to Fifteen trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410535, 5410536, 5410537, 5410540, 5410538, 5410539.